| Model Number |
MCP493G |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: (b)(4) device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please provide procedure names and dates (b)(6) 2021.Please provide product codes for each device.Please provide lot numbers for each device qgmdbp.How were procedures completed? 1.What tissue was being approximated or sutured when it broke? subq.Please provide status of product return-waiting for kit to arrive to send the return.Note: events reported in 2210968-2021-06534, 2210968-2021-06535, 2210968-2021-06536, 2210968-2021-06537, 2210968-2021-06538, 2210968-2021-06539, 2210968-2021-06541, 2210968-2021-06542, 2210968-2021-06543, 2210968-2021-06544, 2210968-2021-06545, and 2210968-2021-06546.Trade name: (b)(4).Active ingredient(s): triclosan.Dosage form: suture/solid/parenteral.Strength: 2360 g/m.
Event or Problem Description
It was reported that a patient underwent an unknown procedure on 04/21/2021 and suture was used.During the procedure, the suture broke.There were no adverse patient consequences.No additional information was provided.
Additional Manufacturer Narrative
Date sent to the fda: 08/19/2021 additional information: d9,h4, h6 a manufacturing record evaluation was performed for the finished device lot number qgmdbp/ mcp493g38 and no non-conformances related to the reported complaint condition were identified.Additional h-3 summary: visual analysis of the returned product revealed that one opened sample product code mcp493 was received to ethicon inc for evaluation.Upon visual inspection of the returned sample, the suture was received in two pieces, damages at the surface, in addition the ends were observed cut.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.The product code mcp493 contains absorbable suture, as the sample was received open, the time of exposed to the environment could not be determined and functional test cannot be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.The condition of the sample received indicates improper handling of the device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.